Get E-Book on COVID-19

Q. Can prostatitis cause the veins in my urethra to get darker and inflated?

Answered by
Dr. Raguram Ganesamoni
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 27, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

I am a 29 year old male, who has prostatitis. My prostatitis symptoms flared up four months ago, after eight months of partial remission. Last week, my pain got worse with cramping over my pubic bone. Now, the discomfort and cramping comes in multiple places simultaneously (perineum, penis, rectum, and over the pubic bone), they get me very tired and stressed, and I tend to feel cold. I also feel pressure at the base of the penis and some pressure and itching in the urethra and outside the penis. I had not experienced pain in so many places before. I am quite concerned about this and do not know what is causing this. What will be the next line of action? In the past four months, I also noticed that from time to time, the veins in my urethra get darker and inflate slightly, changing the color of my urethra especially, if I sit down for a long time on an uncomfortable seat, is this normal? What could cause this? Does my MRI of pelvis show any abnormalities? I have also attached two figures of the urethra, and the images may not show the true color of the veins.

Prostatitis symptoms like penile pain, pain during and after ejaculation, pain while starting urination, perineum pain, rectal pain, and lower back pain, started more than three years ago. Few months after a sexual encounter, I had a sharp feeling in the tip of the penis. The medications that I took are Cipro, Doxycycline, and Septrin. While taking these antibiotics, I only felt a slight improvement, and immediately symptoms returned after stopping the medication. I had to stop all antibiotics, due to adverse side effects (stomach related). Symptoms such as pain after ejaculation, pain in the perineum, and penile discomfort returned immediately after few days. But, after 3 to 4 weeks they became negligible. For next six months, my prostatitis related issues were minimal but it would flare up if I did any sports. During this time I had severe stomach issues (bloating, constipation, food sensitivities). As my stomach issues improved and as I got active, on one occasion while having sex I felt the same pinch in the tip of the penis, following this, in the course of two months all my symptoms were back.

After this, I went through the discomfort for four months, during this time I realized that my semen's color has changed to yellow. Following this, I managed to reduce my discomfort by diet and avoiding sitting on normal chairs. Four months ago, my symptoms started again after a day of sitting on a normal chair for an hour followed by a sexual encounter, this time the symptoms did not leave. At this time, I started having pain after walking and also the sensation of an unemptied bladder a lot. I started undergoing internal pelvic floor therapy, which reduced some of my lower back pain; however, my pelvic floor became very sensitive, on two occasions some physical activities started horrible spasms in my pelvis for days. Four weeks ago, I sensed a pain over my pubic bone. However, last week after trying some Magnesium supplements, this pain increased. The next day after an ejaculation, my urethra was very sore, and at night the pain over the pubic bone came about, and it was awful. The day after, I was in a lot of pain, I could not stand up from the pain. Since then I feel multiple places spasm at the same time in my pelvis, pubic bone, the base of the penis, and lower abdomen, which triggers horrible sensation in my body. Please help me.

Dr. Raguram Ganesamoni

Andrology Urology
#

Hi,

Welcome to icliniq.com.

I am really sorry to know about your problems. I have gone through your MRI images and other reports (attachment removed to protect patient identity), and all reports are normal.

  • Your clinical features and investigation results fit into chronic pelvic pain syndrome (CPPS). The most important thing is to understand that though the symptoms may be severe, this problem will not harm your body in any way. Any minor infection or even any stress can acutely precipitate these symptoms.
  • I would advise you to take the following medications. Please consult your local physician before starting these.
  1. Tablet Levofloxacin 500 mg, once in the morning for four weeks.
  2. Tablet Tryptomer (Amitriptyline) 10 mg, once at night for two weeks, to be increased to 25 mg for another ten weeks. This drug can be again tapered to 10 mg for two weeks and stopped.

I hope I have answered your queries and guided you. Please get back to me in case you need any further clarifications.

For more information consult an andrologist online --> https://www.icliniq.com/ask-a-doctor-online/andrologist


Was this answer helpful?

 | 

Related Questions:
What is the right treatment for mild diffuse disc bulge in L4-L5?
Stress causes stiffness in my neck and back. What can be done about it?
Stress-a barrier for brain development,is that true?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is such a high dose of Levofloxacin necessary after implant placement?

Query: Hello doctor,I have just had a sinus lift graft and implants placed. The dentist has prescribed 500 mg of Levofloxacin every 12 hours for 10 days, plus Augmentin, plus Ibuprofen and Dexamethasone. My question is whether the Levofloxacin is necessary and why is it such a high dose? I have read it sho...  Read Full »

I suffer from headaches, insomnia, depression and anxiety. Please help.

Query: Hello doctor, I have been suffering from headaches for the past 80 days. I smoked four cigarettes every night and two every day early in the morning for 30 days, and then I stopped it with nicotine gum. From the past 160 days, I am suffering from insomnia. Five days after I quit smoking, I started ...  Read Full »

Can taking Levofloxacin for prostatitis cause permanent muscular and CNS effects?

Query: Hi doctor, I am a 29-year-old male. I have been complaining of symptoms of prostatitis for seven years with LUTS, fatigue, and pain as the main symptoms. The EPS shows more than 10 WBC per HPF and urine and prostatic cultures are negative. Semen culture was done twice in the last six months with th...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Andrologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.